Dermatology Community
Scalp help
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Scalp help

About 2 weeks ago my young son got lice at school. I treated him with Rid lice shampoo, and gel. Because I did not have anyone to check my hair, and I have long hair I treated myself with the shampoo, and gel as a safety precaution. The next day my head itched, and itched so I went to my hair dresser and had her look at my hair. She said I did NOT have any lice or nits. Over the last two weeks my scalp has itched terribly, and burned. I have had several family members, and my hair dresser check my head repeatedly, and each time there is nothing. My scalp looks white no red spots or sores that anyone can see. I can tell you that I cannot blow dry it as the heat hurts it, as does warm or hot water. Shampoo burns it, and hairspray makes it worse. If I itch it, and its hard not to it hurts worse. Also it seems to burn,and itch more at night when I am laying on it (my pillow is my same old pillow) it just seems the pressure makes it worse. I have tried T/Gel shampoo which is coal tar, and another medicated shampoo, as well as head and shoulders dry scalp conditioner, and scalpicin for itching. I even got spray Benadryl and sprayed it with that. This didn't start until I put the lice shampoo on it, but its been two weeks shouldn't any reaction have gone away at this point.


This discussion is related to Severe scalp problems! Please help me!.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
It seems to be getting better since the Benadryl spray. The Benadryl spray is really drying, and makes my hair feel like hairspray. I really think that helped. I had been using all of these medicated shampoos, and things to keep my really dry/buring scalp from being so dry. In the end I think it needed to dry out, and the drying action of the Benadryl made that possible. It feels a bit sensitive still, but not nearly as bad after just a few days.
Blank
Avatar_dr_f_tn
Hi,

I believe you just had an allergic reaction with the shampoo. This has been readily relieved by the benadryl spray. You may ask your physician if oral antihistamines will be able to help.You may just be careful as these medications may lead to drowsiness.

For the mean time use only a mild and bland unscented shampoo for your hair.Warm water may be used to wash your hair.Do the shampooing gently so as not to aggravate the condition.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India